A note on scale functions and the time value of ruin for Levy insurance risk processes

E Biffis, A E Kyprianou

Research output: Contribution to journalArticle

42 Citations (Scopus)

Abstract

We examine discounted penalties at ruin for Surplus dynamics driven by a general spectrally negative Levy process; the natural class of stochastic processes which contains many examples of risk processes which have already been considered in the existing literature. Following from the important contributions of [Zhou, X., 2005. On a classical risk model with a constant dividend barrier. North Am. Act. J. 95-108] we provide an explicit characterization of a generalized version of the Gerber-Shiu function in terms of scale functions, streamlining and extending results available in the literature.
Original languageEnglish
Pages (from-to)85-91
Number of pages7
JournalInsurance, Mathematics and Economics
Volume46
Issue number1
DOIs
Publication statusPublished - Feb 2010

Fingerprint

Gerber-Shiu Function
Scale Function
Risk Process
Dividend
Lévy Process
Insurance
Penalty
Stochastic Processes
Model
Class
Value of time
Ruin
Insurance risk
Risk process
Surplus
Lévy process
Classical risk model
Gerber-Shiu function
Stochastic processes
Dividends

Cite this

A note on scale functions and the time value of ruin for Levy insurance risk processes. / Biffis, E; Kyprianou, A E.

In: Insurance, Mathematics and Economics, Vol. 46, No. 1, 02.2010, p. 85-91.

Research output: Contribution to journalArticle

@article{4e3ec35ff02b49b0a00d0d336f8e3462,
title = "A note on scale functions and the time value of ruin for Levy insurance risk processes",
abstract = "We examine discounted penalties at ruin for Surplus dynamics driven by a general spectrally negative Levy process; the natural class of stochastic processes which contains many examples of risk processes which have already been considered in the existing literature. Following from the important contributions of [Zhou, X., 2005. On a classical risk model with a constant dividend barrier. North Am. Act. J. 95-108] we provide an explicit characterization of a generalized version of the Gerber-Shiu function in terms of scale functions, streamlining and extending results available in the literature.",
author = "E Biffis and Kyprianou, {A E}",
year = "2010",
month = "2",
doi = "10.1016/j.insmatheco.2009.04.005",
language = "English",
volume = "46",
pages = "85--91",
journal = "Insurance, Mathematics and Economics",
issn = "0167-6687",
publisher = "Elsevier",
number = "1",

}

TY - JOUR

T1 - A note on scale functions and the time value of ruin for Levy insurance risk processes

AU - Biffis, E

AU - Kyprianou, A E

PY - 2010/2

Y1 - 2010/2

N2 - We examine discounted penalties at ruin for Surplus dynamics driven by a general spectrally negative Levy process; the natural class of stochastic processes which contains many examples of risk processes which have already been considered in the existing literature. Following from the important contributions of [Zhou, X., 2005. On a classical risk model with a constant dividend barrier. North Am. Act. J. 95-108] we provide an explicit characterization of a generalized version of the Gerber-Shiu function in terms of scale functions, streamlining and extending results available in the literature.

AB - We examine discounted penalties at ruin for Surplus dynamics driven by a general spectrally negative Levy process; the natural class of stochastic processes which contains many examples of risk processes which have already been considered in the existing literature. Following from the important contributions of [Zhou, X., 2005. On a classical risk model with a constant dividend barrier. North Am. Act. J. 95-108] we provide an explicit characterization of a generalized version of the Gerber-Shiu function in terms of scale functions, streamlining and extending results available in the literature.

UR - http://www.scopus.com/inward/record.url?scp=74249106344&partnerID=8YFLogxK

UR - http://dx.doi.org/10.1016/j.insmatheco.2009.04.005

U2 - 10.1016/j.insmatheco.2009.04.005

DO - 10.1016/j.insmatheco.2009.04.005

M3 - Article

VL - 46

SP - 85

EP - 91

JO - Insurance, Mathematics and Economics

JF - Insurance, Mathematics and Economics

SN - 0167-6687

IS - 1

ER -